Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Computing the moment polynomials of the zeta function


Authors: Michael O. Rubinstein and Shuntaro Yamagishi
Journal: Math. Comp. 84 (2015), 425-454
MSC (2010): Primary 11M06, 11M50; Secondary 15B52
DOI: https://doi.org/10.1090/S0025-5718-2014-02845-7
Published electronically: June 4, 2014
MathSciNet review: 3266969
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a method to accelerate the numerical computation of the coefficients of the polynomials $ P_k(x)$ that appear in the conjectured asymptotics of the $ 2k$-th moment of the Riemann zeta function. We carried out our method to compute the moment polynomials for $ k \leq 13$, and used these to experimentally test conjectures for the moments up to height $ 10^8$.


References [Enhancements On Off] (What's this?)

  • [Ba] David H. Bailey, Tanh-Sinh High-Precision Quadrature, Jan 2006; LBNL-60519.
  • [BLJ] David H. Bailey, Karthik Jeyabalan, and Xiaoye S. Li, A comparison of three high-precision quadrature schemes, Experiment. Math. 14 (2005), no. 3, 317-329. MR 2172710 (2006e:65047)
  • [Br] Richard P. Brent, Algorithms for Minimization without Derivatives, Prentice-Hall Inc., Englewood Cliffs, NJ., 1973. Prentice-Hall Series in Automatic Computation. MR 0339493 (49 #4251)
  • [CFKRS] J. B. Conrey, D. W. Farmer, J. P. Keating, M. O. Rubinstein, and N. C. Snaith, Integral moments of $ L$-functions, Proc. London Math. Soc. (3) 91 (2005), no. 1, 33-104. MR 2149530 (2006j:11120), https://doi.org/10.1112/S0024611504015175
  • [CFKRS2] J. B. Conrey, D. W. Farmer, J. P. Keating, M. O. Rubinstein, and N. C. Snaith, Lower order terms in the full moment conjecture for the Riemann zeta function, J. Number Theory 128 (2008), no. 6, 1516-1554. MR 2419176 (2009b:11139), https://doi.org/10.1016/j.jnt.2007.05.013
  • [DGH] Adrian Diaconu, Dorian Goldfeld, and Jeffrey Hoffstein, Multiple Dirichlet series and moments of zeta and $ L$-functions, Compositio Math. 139 (2003), no. 3, 297-360. MR 2041614 (2005a:11124), https://doi.org/10.1023/B:COMP.0000018137.38458.68
  • [E] H. Edwards, Riemann's Zeta Function, Academic Press, 1974.
  • [FHLPZ] Laurent Fousse, Guillaume Hanrot, Vincent Lefèvre, Patrick Pélissier, and Paul Zimmermann, MPFR: a multiple-precision binary floating-point library with correct rounding, ACM Trans. Math. Software 33 (2007), no. 2, Art. 13, 15. MR 2326955 (2008e:65157), https://doi.org/10.1145/1236463.1236468
  • [H-B] D. R. Heath-Brown, The fourth power moment of the Riemann zeta function, Proc. London Math. Soc. (3) 38 (1979), no. 3, 385-422. MR 532980 (81f:10052), https://doi.org/10.1112/plms/s3-38.3.385
  • [HO] Ghaith A. Hiary and Andrew M. Odlyzko, The zeta function on the critical line: numerical evidence for moments and random matrix theory models, Math. Comp. 81 (2012), no. 279, 1723-1752. MR 2904600, https://doi.org/10.1090/S0025-5718-2011-02573-1
  • [HR] Ghaith A. Hiary and Michael O. Rubinstein, Uniform asymptotics for the full moment conjecture of the Riemann zeta function, J. Number Theory 132 (2012), no. 4, 820-868. MR 2887620, https://doi.org/10.1016/j.jnt.2011.09.009
  • [I] A. E. Ingham, Mean-value theorems in the theory of the Riemann zeta-function, Proc. London Math. Soc. S2-27, no. 1, 273. MR 1575391, https://doi.org/10.1112/plms/s2-27.1.273
  • [R] M. O. Rubinstein, lcalc -- the $ L$-function calculator, http://code.google.com/p/
    l-calc/.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11M06, 11M50, 15B52

Retrieve articles in all journals with MSC (2010): 11M06, 11M50, 15B52


Additional Information

Michael O. Rubinstein
Affiliation: University of Waterloo, Department of Pure Mathematics, 200 University Avenue W, Waterloo, ON N2L 3G1 Canada.
Email: michael.o.rubinstein@gmail.com

Shuntaro Yamagishi
Affiliation: University of Waterloo, Department of Pure Mathematics, 200 University Avenue W, Waterloo, ON N2L 3G1 Canada.
Email: syamagishi@uwaterloo.ca

DOI: https://doi.org/10.1090/S0025-5718-2014-02845-7
Received by editor(s): March 1, 2012
Received by editor(s) in revised form: May 14, 2013
Published electronically: June 4, 2014
Additional Notes: This work was supported by the National Science Foundation under awards DMS-0757627 (FRG grant), and an NSERC Discovery Grant.
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society